Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Had brain cancer, platelets are low for chemotherapy and taking avastin. Had bone marrow biopsy. What could be the reason for low platelets?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
My husband has brain cancer for three years. His platelets are to low for chemo he has been taking Avastin but now they are 40,000 to low for Avastin. They can't figure what is making platelets go down they did a bone marrow biopsy and that came back fine also did cat scan no bleeding for the last two he has felt awful nothing hurts no fever they have did thyroid test and several others . Do you have any suggestions?
Posted Sat, 16 Nov 2013 in Cancer
Answered by Dr. Vaibhav Gandhi 1 hour later
Brief Answer:
There can be possibility of reccurance/metastasis

Detailed Answer:

I have studied your case with diligence.

As per your history and reports there is possibility of recurrence of brain tumour or there can be possibility of metastasis.
As your blood reports are normal I will advise you to do PET scan to look for any lesion in initial stage.
If platelet reduces much lower then you may need platelet transfusion.
SPD [Single platelet donor] will helpful in platelet transfusion.
Till time drink more water and improve immunity by taking healthy food.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor